Thunderstorm Wind, St. Francois
- When
- July 27, 1:45 PM CST
- Where
- St. Francois County, 0.45 mi SE of Blackwell
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.045, -90.625
A cold front moved through the region, triggering showers and thunderstorms. A few of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front moved through the region, triggering showers and thunderstorms. A few of the storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 27, 12:31 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
131 PM CDT FRI JUL 27 2012
.SHORT TERM...
ISSUED AT 216 PM CDT THU JUL 26 2012
(SYNOPSIS)
SECONDARY COLD FRONT JUST NOW ENTERING THE FAR NRTHRN PORTION OF THE
CWA THIS MORNING. A FEW SHRA/TSTMS HAVE DVLPD ALONG AND AHEAD IT IN
ASSOC WITH SOME WEAK 850MB MOISTURE CONVERGENCE.
(TODAY - SUNDAY NIGHT)
TRIMMED NRTHRN ROW OF COUNTIES OFF HEAT HEADLINES AS HIGH TEMPS IN
THE MID 90S AND DPS IN THE LOW/MID 50S RESULTS IN HI/S AOB AMBIENT
AIR TEMPS.
MODEL CONSENSUS IS THAT THE H500 RIDGE WILL STRENGTHEN ACROSS THE
STHRN PLAINS THRU THE WKND AS A LOW AMPLITUDE TROUGH TRIES TO DVLP
ALONG THE EAST COAST. A SHORT WAVE WILL PASS TO OUR NE TODAY AND
ALLOW THE AFOREMENTIONED COLD FRONT TO PUSH THRU THE AREA. SHORT
TERM GUIDANCE HAS ISLD PRECIP DIMINISHING PRIOR TO SUNRISE AS
MOISTURE CONVERGENCE WEAKENS. THE COLD FRONT SHOULD BE THRU THE CWA
BY EARLY/MID AFTN. UNFORTUNATELY...THIS APPEARS TO BE A DRY FRONT.
THE FRONT SETTLES TO OUR SOUTH ON FRIDAY NIGHT AND THEN TRIES TO
MOVE BACK NORTH SATURDAY. THE NEXT CHANCE FOR PRECIP COMES ALONG
LATE SATURDAY NIGHT INTO SUNDAY MORNING AS A WEAKENING MCS SLIDES SE
ALONG AND NORTH OF THE BNDRY. THIS DOES NOT APPEAR TO BE A GOOD
CHANCE AS THE LOW LEVEL FLOW BECOMES W/WSWLY...BLOWING FROM AN AREA
THAT IS AS DRY OR DRIER THAN WE ARE. THE NRTHRN AND NERN PORTIONS
OF THE CWA HAVE THE BEST SHOT AT RAIN. AS HAS BEEN THE CASE
RECENTLY...DON/T EXPECT THIS TO BE THE DROUGHT BUSTER.
TEMPS WILL CONTINUE TO REMAIN ABOVE CLIMO. 850 TEMPS ARE IN THE
UPPER TEENS TO LOWER 20S FROM N-S TODAY WHICH HAS CONSISTENTLY
RESULTED IN HIGH TEMPS AT LEAST IN THE LOW TO MID 90S. EVEN WITH THE
FROPA TODAY...DEEP MIXING AOA 800 MB WILL ALLOW TEMPS TO CLIMB INTO
THE MID/UPPER 90S...ESP FOR AREAS ALONG AND SOUTH OF I-70 AS THE
FRONT DOESN/T COME THRU UNTIL NEAR MAX HEATING. FAIRLY DRY AIR IS
EXPECTED TO MIX DOWN AS WELL RESULTING IN AFTN DPS IN THE LOW/MID
50S...ESP ALONG AND NORTH OF I-70. WINDS WILL ALSO BE A BIT STRONGER
DUE TO MOMENTUM TRANSFER TO THE SURFACE. THIS WILL SET THE STAGE FOR
FIRE WEATHER CONCERNS. VEGETATION IS TINDER BOX DRY AND WINDS WILL
BE JUST BELOW RED FLAG CRITERIA THIS AFTN. WE WILL ISSUE AN SPS
HIGHLIGHTING THE ELEVATED FIRE CONDITIONS.
WE SHOULD NOT MIX QUITE AS DEEP OVER THE WKND...BUT INCREASING UPPER
HEIGHTS AND 850 TEMPS SHOULD OFFSET THE LOWER MIXING HEIGHTS
RESULTING IN CONSISTENT TEMPS THRU THE WKND. THAT MEANS LOW 90S TO
NEAR 100 FROM E-W. GENERALLY WENT AS WARM OR WARMER THAN THE MET
GUIDANCE.
&&
.LONG TERM...
ISSUED AT 401 AM CDT FRI JUL 27 2012
(MONDAY - THURSDAY)
NW FLOW SHOULD CONTINUE THRU THE WEEK. 850 TEMPS CONTINUE TO
INCREASE TO THE LOW/MID 20 CWA WIDE WITH SOME INDICATIONS OF UPPER
20S POSSIBLE BY THURSDAY. THESE TEMPS MAY BE TEMPERED A BIT BY
SLIGHTLY LOWER H500 HEIGHTS THAN WE HAVE HAD WITH RECENT BOUTS OF
HEAT. I STILL EXPECT HIGH TEMPS IN THE UPPER 90S TO LOW 100S...WHICH
ADMITTEDLY MIGHT NOT BE HIGH ENOUGH. RAIN CHANCES IN THE EXTENDED
APPEAR MINIMAL ATTM.
MILLER
&&
.AVIATION...
ISSUED AT 128 PM CDT FRI JUL 27 2012
FRONT HAS MOVED THROUGH ALL TAF AIRPORTS. DRIER AIR FILTERING IN
THUS NO PRECIPITAION EXPECTED. NORTHWEST WIND BECOMING MORE
NORTHERLY AND DIMINISHING OVERNIGHT.
SPECIFICS FOR KSTL...FRONT HAS MOVED THROUGH STL. FORCING...BETTER
CAPE VALUES ARE ALL SOUTH OF STL SO TAF IS DRY.
JPK
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COLE MO-CRAWFORD
MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
MONITEAU MO-OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
IL-ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 434 AM CDT FRI JUL 27 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 434 AM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES ARE EXPECTED TO BE NEAR 100 DEGREES THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 70. HEAT ADVISORIES AND HEAT WARNINGS ARE IN EFFECT TODAY FOR THOSE AREAS. THERE IS AN ELEVATED FIRE DANGER TODAY DUE TO LOW RELATIVE HUMIDITY...DRY FUELS AND NORTHWEST WINDS OF 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. HOT TEMPERATURES ARE EXPECTED TO RETURN NEXT WEEK WITH HEAT INDEX READINGS OF 100 TO 105 DEGREES POSSIBLE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. MILLER
The St Louis radar (KLSX), 73 km away, was scanning. The volume nearest the first event began at 19:43 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down numerous tree limbs as well as a few large trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406333, 406334.